Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2013, 11:41 AM MDT for Grant County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 11:41 AM MDT (17:41 UTC)
- Expired
- Jul 26, 2013, 2:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WGUS54 KEPZ 261741 FFWEPZ NMC017-051-262045- /O.NEW.KEPZ.FF.W.0049.130726T1741Z-130726T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1141 AM MDT FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO... WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 245 PM MDT * AT 1141 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... SAN LORENZO... COONEY... MIMBRES... IRON CREEK CAMPGROUND... ROCKY CANYON CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911. && LAT...LON 3319 10787 3278 10774 3281 10798 3311 10808 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:05 AM MDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 5:05 AM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 505 AM MDT FRI JUL 26 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION THIS EVENING AND THAT WILL COMBINE WITH ABUNDANT MOISTURE ACROSS THE AREA TO HELP FIRE OFF THUNDERSTORMS WHICH COULD PRODUCE VERY HEAVY RAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING. OUR RAIN CHANCES WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. AFTER THAT AN AREA OF UPPER LEVEL HIGH PRESSURE WILL WARM OUR TEMPERATURES UP AND LOWER OUR CHANCES FOR RAIN. && .DISCUSSION... WE MOSTLY TOOK A BREAK FROM THE THUNDERSTORMS YESTERDAY...BUT IT LOOKS LIKE TODAY WE WILL GET BACK INTO A MORE ACTIVE WEATHER PATTERN. TODAY WILL START OFF AS A REGULAR MONSOON DAY...THUNDERSTORMS POPPING UP FIRST OVER THE HIGHER TERRAIN AND THEN WORKING DOWN INTO THE LOWLANDS BY EARLY EVENING. BUT THIS IS WHERE THINGS WILL BEGIN TO GET INTERESTING. A WEAK EAST PUSH/COLD FRONT WILL MOVE INTO THE AREA THIS EVENING AND THIS FRONT WILL BE FOCUS TO HELP INCREASE OUR RAIN CHANCES. WE STILL HAVE ABUNDANT MOISTURE IN THE ATMOSPHERE AND THE GROUND IS PRETTY MUCH SATURATED STILL SO I WILL CONTINUE THE FLASH FLOOD WATCH THROUGH SATURDAY MORNING. OUR RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND WITH A CONTINUED CHANCE FOR FLASH FLOODING. TEMPERATURES THE NEXT COUPLE OF DAYS WILL RUN A FEW DEGREES BELOW NORMAL. FOR THE FIRST PART OF NEXT WEEK OUR WESTERLY WINDS WILL RETURN AT THE SURFACE WHILE ALOFT WE WILL SEE AN AREA OF UPPER LEVEL HIGH PRESSURE STRENGTHEN. THIS WILL HELP LOWER OUR RAIN CHANCES AFTER MONDAY. AND IF THE GFS IS TO BE BELIEVED WE MAY NEED TO PULL THE RAIN CHANCES FROM THE FORECAST FOR TUESDAY AND WEDNESDAY NEXT WEEK. AS WE DRY OUT AND WITH THE RIDGE ALOFT WE WILL SEE OUR AFTERNOON HIGH TEMPERATURES CREEP A FEW DEGREES ABOVE NORMAL FOR MUCH OF NEXT WEEK. && .AVIATION...VALID 26/12Z-27/12Z WE'LL SEE VFR CONDITIONS MOST PLACES TODAY. THERE IS A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THEN THIS EVENING AN APPROACHING COLD FRONT WILL HELP TRIGGER OFF MORE NUMEROUS THUNDERSTORMS. FOR TODAY WE WILL SEE CLOUDS GENERALLY SCT080-120...BUT BY THIS EVENING WE'LL SEE CEILINGS OF BKN-OVC070. DURING THE THUNDERSTORMS TONIGHT WE COULD SEE MVFR AND IFR CEILINGS AND VISIBILITIES. THERE IS A CHANCE THAT THUNDERSTORMS WILL CONTINUE INTO THE MORNING HOURS OF SATURDAY. STORM MOTIONS THIS EVENING WILL BE TO THE SOUTH THEN TURNING MORE TOWARD THE WEST BY EARLY SATURDAY. && .FIRE WEATHER... MORE RAIN CHANCES INTO THE WEEKEND. TODAY WE WILL SEE THUNDERSTORMS POP UP OVER THE MOUNTAINS...BUT THEN LATER THIS EVENING A COLD FRONT WILL PUSH INTO THE REGION AND HELP INCREASE COVERAGE OF THE THUNDERSTORMS. LIKE THE LAST FEW DAYS THERE WILL BE A POTENTIAL FOR FLASH FLOODING ASSOCIATED WITH THE STORMS. OUR RAIN CHANCES WILL CONTINUE INTO THE WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE UPPER LEVEL HIGH PRESSURE AND WESTERLY SURFACE WINDS WORK TOGETHER TO REDUCE OR MAYBE EVEN ELIMINATE OUR RAIN CHANCES. TEMPERATURES NEXT WEEK LOOK TO CREEP A LITTLE ABOVE NORMAL. WINDS WON'T BE AN ISSUE FOR THE NEXT 7 DAYS EXCEPT IN AND NEAR THUNDERSTORMS. MIN RH'S WILL CONTINUE TO RUN ABOVE CRITICAL LEVELS INTO THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 74 89 73 92 / 40 50 50 40 40 SIERRA BLANCA 86 68 84 67 87 / 40 50 50 40 40 LAS CRUCES 89 70 87 69 91 / 40 50 50 40 40 ALAMOGORDO 90 70 88 69 91 / 40 50 50 40 40 CLOUDCROFT 69 50 67 50 70 / 50 50 60 50 40 TRUTH OR CONSEQUENCES 87 68 86 68 92 / 50 50 60 50 40 SILVER CITY 82 62 80 61 84 / 50 50 60 50 40 DEMING 90 69 88 68 93 / 50 50 60 50 40 LORDSBURG 89 69 88 68 93 / 50 40 50 40 30 WEST EL PASO METRO 91 73 88 72 91 / 40 50 50 40 40 DELL CITY 92 70 89 69 91 / 40 50 40 40 40 FORT HANCOCK 91 72 88 71 92 / 40 50 50 40 40 LOMA LINDA 86 67 83 66 86 / 40 50 50 40 40 FABENS 92 73 88 72 92 / 40 50 50 40 40 SANTA TERESA 91 72 87 71 92 / 40 50 50 40 40 WHITE SANDS HQ 90 71 86 70 91 / 40 50 50 40 40 JORNADA RANGE 89 68 86 68 91 / 50 50 50 40 40 HATCH 88 69 85 69 90 / 50 50 60 50 40 COLUMBUS 90 70 87 70 93 / 40 50 50 40 40 OROGRANDE 90 71 88 69 92 / 40 50 50 40 40 MAYHILL 77 57 75 57 78 / 50 50 60 50 40 MESCALERO 77 56 76 56 80 / 50 50 60 50 40 TIMBERON 76 57 74 57 77 / 40 50 60 50 40 WINSTON 80 59 78 59 83 / 50 60 60 60 40 HILLSBORO 84 64 82 64 87 / 50 50 60 50 40 SPACEPORT 87 68 85 67 90 / 50 50 60 50 40 LAKE ROBERTS 81 60 80 59 84 / 50 50 60 50 40 HURLEY 84 64 83 64 87 / 50 50 60 50 40 CLIFF 88 67 87 65 92 / 50 50 50 50 40 MULE CREEK 84 62 83 61 89 / 50 50 50 40 30 FAYWOOD 84 65 82 64 87 / 50 50 60 50 40 ANIMAS 88 68 87 67 92 / 40 50 50 40 40 HACHITA 88 68 87 67 92 / 40 50 50 50 40 ANTELOPE WELLS 88 66 86 67 90 / 40 50 50 40 40 CLOVERDALE 85 64 83 64 87 / 50 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ418>424. && BRICE
Hazardous weather outlook, Jul 26, 10:07 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1007 AM MDT FRI JUL 26 2013 NMZ401>417-TXZ418>424-271700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1007 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. ...FLASH FLOOD WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY. A FEW STORMS WILL AGAIN PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS THE RISK OF FLASH FLOODING WILL CONTINUE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. WESTERLY WINDS WILL TRANSPORT DRIER AIR INTO THE AREA EARLY NEXT WEEK. THUS THUNDERSTORM ACTIVITY WILL DIMINISH SUNDAY WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:37 AM MDT | Flash Flood Warning | EPZ | Otero | 83 min |
| Jul 26, 12:33 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Jul 26, 12:54 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 26, 1:37 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 38 min |
| Jul 26, 1:49 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jul 26, 1:58 PM MDT | Flash Flood Warning | EPZ | Grant | 92 min |
| Jul 26, 2:14 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 26, 2:22 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 38 min |
| Jul 26, 2:25 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 26, 2:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 42 min |
| Jul 26, 3:08 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 97 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 43 min |
| Jul 26, 3:25 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 45 min |
| Jul 26, 3:51 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 39 min |
| Jul 26, 4:27 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Grant, Luna | 2 hr |
| Jul 26, 5:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 51 min |
| Jul 26, 5:13 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jul 26, 5:15 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 60 min |
| Jul 26, 5:40 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 65 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.